Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 3, 2004, 6:26 PM MDT for Torrance County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 6:26 PM MDT (00:26 UTC)
- Expired
- Jun 3, 2004, 7:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 3651 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WUUS55 KABQ 040026 SVRABQ NMC057-040100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 626 PM MDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 700 PM MDT * AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ABO...OR ABOUT 24 MILES SOUTHWEST OF ESTANCIA...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTHEAST OF MOUNTAINAIR AT 635 PM MDT 6 MILES SOUTHWEST OF WILLARD AT 700 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3451 10640 3429 10639 3429 10581 3473 10601 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 3:00 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU JUN 3 2004 .DISCUSSION...ISOLATED TO SCATTERED CONVECTION DEVELOPING ALONG AND EAST OF THE QUASI-DRYLINE/CONTINENTAL DIVIDE CONVERGENCE ZONE THAT EXTENDS FROM VICINITY OF NAVAJO RESERVOIR SOUTHWESTWARD INTO WESTERN MCKINLEY/WESTERN CIBOLA COUNTY. WHILE GUSTY WINDS AND DRY LIGHTNING MAIN CONCERNS BETWEEN CONTDVD AND WEST SLOPES OF THE CENTRAL MOUNTAIN CHAIN DURING THE EVENING...CANNOT RULE OUT POCKETS DECENT RAIN AND SMALL HAIL WITH CELLS ACROSS THE NORTHWEST MOUNTAIN REGION. NOT MUCH LUCK IDENTIFYING A BONAFIDE UPPER LEVEL FEATURE THAT MAY AID CONVECTION PAST DARK IN WATER VAPOR IMAGERY...THOUGH BOTH GFS/ETA SHOW A COUPLE OF VORTICITY MAXES DROPPING DOWN EAST SIDE OF UPPER RIDGE AXIS. ALL THESE LOOK CONVECTIVELY INDUCED AND WOULD FAVOR CENTRAL/EASTERN AREAS...NOT THE WEST SO HAVE ZEROED OUT POPS FOR AREAS WEST OF THE RIO GRANDE VALLEY AFTER 06Z. ONE EXCEPTION MAY BE SOUTHEAST CATRON COUNTY WHERE LOW LEVEL CONVERGENCE WILL BE STRONGEST/MOST PERSISTENT AND ENOUGH TO SUSTAIN ISOLATED SHRA/TSRA WELL INTO THE NIGHT. DIFFERENT REGIME ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE DEW POINTS IN THE 40S AND 50S...AND MAIN CONCERN HERE ARE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND A FEW HAILERS. JUST BASED ON LATEST RADAR/SATELLITE TRENDS...APPEARS THE NORTHEAST HIGHLANDS TO THE FAR NORTHEAST PLAINS FAVORED DURING THE EVENING BUT CANNOT RULE OUT ANYWHERE AT THIS POINT /NOR DO WE WANT TO/. WILL TREND POPS DOWNWARD AFTER MIDNIGHT BUT KEEP MENTION IN OVERNIGHT...PARTICULARLY CENTRAL ZONES. FOLLOWING A RELATIVELY ACTIVE PERIOD TONIGHT...PRONOUNCED DRYING TREND COMMENCES NORTH CENTRAL/NORTHWEST AREAS FRIDAY AND AREAWIDE FRIDAY NIGHT INTO SATURDAY. ONLY CHANGE TO FRIDAY WAS TO EXPAND ISOLATED POPS FARTHER WEST INTO THE LOWER WC MOUNTAINS AND UPPER GILA REGION WHERE LINGERING MOISTURE WILL BE SLOW TO GET SCOURED OUT. DO THINK NC/NW AREAS WILL GET SHUT DOWN...AND POSSIBLY EVEN THE NORTHEAST. FOR NOW...HAVE THE EASTERN AND SOUTHERN THIRDS COVERED. GFS AND ETA SIMILAR ADVERTISING ANOTHER BACKDOOR FRONT INTO THE NORTHEAST EARLY SATURDAY WITH LOW LEVEL UPSLOPE INDICATED ACROSS MUCH OF THE EAST SATURDAY AFTERNOON/EVENING BEFORE WEAKENING SUNDAY. SO OUTSIDE THE POSSIBILITY OF A FEW THUNDERSTORMS PARTS OF THE EAST... WEEKEND LOOKING DRY AND WARM. UPPER TROUGH OVER THE GREAT BASIN EARLY NEXT WEEK PLACING NEW MEXICO BENEATH AN INCREASING SOUTHWEST FLOW ALOFT. WILL NEED TO WATCH FOR MOISTURE CREEP FROM THE SOUTH AND DRYLINE SCENARIO EAST...BUT FOR NOW KEEPING MON/TUE DRY. BETTER POTENTIAL FOR DRYLINE STORMS MID-WEEK. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 054/093 053/093 052 41000 GALLUP.................... 042/091 043/091 043 41000 GRANTS.................... 047/089 044/090 044 41100 GLENWOOD.................. 049/096 049/096 052 41100 CHAMA..................... 035/080 037/080 038 41100 LOS ALAMOS................ 052/086 052/087 048 41200 RED RIVER................. 035/076 038/076 038 41200 TAOS...................... 048/086 043/087 044 41200 SANTA FE.................. 052/087 049/088 049 41200 SANTA FE AIRPORT.......... 055/090 052/090 050 41200 ESPANOLA.................. 052/090 049/091 051 41200 ALBUQUERQUE HEIGHTS....... 061/093 063/094 061 41200 ALBUQUERQUE VALLEY........ 056/096 058/097 055 41200 ALBUQUERQUE FOOTHILLS..... 058/090 060/091 058 41300 ALBUQUERQUE WEST MESA..... 061/095 061/096 060 41200 SOCORRO................... 058/096 060/097 058 41312 SANDIA PARK/CEDAR CREST... 053/087 052/088 052 41300 MORIARTY/ESTANCIA......... 049/090 048/091 048 41300 CARRIZOZO................. 057/093 058/095 057 41412 RUIDOSO................... 057/085 058/087 055 41422 RATON..................... 047/090 048/090 045 41411 LAS VEGAS................. 047/088 051/088 048 41411 ROY....................... 051/089 055/090 049 41411 CLAYTON................... 055/090 059/091 054 41411 SANTA ROSA................ 053/095 057/096 055 41411 TUCUMCARI................. 061/096 064/097 059 41411 FORT SUMNER............... 058/094 062/097 058 41422 CLOVIS.................... 062/093 063/096 060 41322 PORTALES.................. 062/094 063/097 060 41322 ROSWELL................... 064/096 065/099 062 41322 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 41
Hazardous weather outlook, Jun 3, 11:10 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1110 AM MDT THU JUN 3 2004 NMZ001>021-026-041200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1110 AM MDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS STATE LINE. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ALONG THE RIO GRANDE VALLEY WEST TO THE CONTINENTAL DIVIDE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT FROM THUNDERSTORMS THAT DEVELOP TODAY. THUNDERSTORMS COULD BECOME CONCENTRATED OVER THE SOUTHEAST PLAINS AND SOUTH CENTRAL MOUNTAINS THIS EVENING. SOME OF THESE STORMS COULD PRODUCE HEAVY RAIN WHICH COULD LEAD TO RAPID RUNOFF AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN FRIDAY AFTERNOON ACROSS THE EASTERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THIS WEEKEND OR EARLY NEXT WEEK. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FROM THE CONTINENTAL DIVIDE EASTWARD. KD
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 45 min |
| Jun 3, 9:14 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 31 min |
| Jun 3, 9:44 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| Jun 4, 1:57 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 33 min |
| Jun 4, 4:29 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.